J-STAGE Home  >  Publications - Top  > Bibliographic Information

Internal Medicine
Vol. 46 (2007) No. 8 P 473-476

Language:

http://doi.org/10.2169/internalmedicine.46.6328

CASE REPORTS

A 66-year-old woman developed systemic sclerosis (SSc) after receiving interferon alphacon-1 (IFNαcon-1;consensus interferon) therapy for chronic hepatitis C. She suffered from Raynauds phenomenon about 1 year after a course of IFNαcon-1 therapy. The combination of proximal scleroderma, Raynauds phenomenon, and ANA positivity led to a diagnosis of systemic sclerosis (SSc). IFN has multiple effects on the immune system and is known to trigger the development of autoantibodies, as well as the onset or exacerbation of autoimmune disease. We suspect that the immunomodulatory effects of IFNαcon-1 triggered the clinical manifestations of SSc in this patient. To our knowledge this is only the third case of SSc after IFNα therapy, and it is the first case associated with IFNαcon-1 therapy.

Copyright © 2007 by The Japanese Society of Internal Medicine

Article Tools

Share this Article